Loss modeling using Burr mixtures

Bakar, Shaiful Anuar Abu and Nadarajah, Saralees and Adzhar, Zahrul Azmir ABSL Kamarul (2018) Loss modeling using Burr mixtures. Empirical Economics, 54 (4). pp. 1503-1516. ISSN 0377-7332

Full text not available from this repository.
Official URL: https://doi.org/10.1007/s00181-017-1269-7

Abstract

The first-ever real data application of a two-component Burr mixture distribution is provided. It is fitted to three loss data sets: fire loss claims in Denmark, fire loss claims for three building categories in Belgium and fire loss data in Norway. Each of these data sets exhibits significant bimodality. The fits of the two-component Burr mixture distribution are compared to those of five other two-component mixture distributions: the two-component Weibull mixture, two-component gamma mixture, two-component Pareto mixture, two-component lognormal mixture and the two-component exponential mixture distributions. The Burr mixture distribution is shown to give the best fit for each data set. The relative performances of the fitted distributions were assessed in terms of Akaike information criterion values, Bayesian information criterion values, consistent Akaike information criterion values, corrected Akaike information criterion values, Hannan–Quinn criterion values, density plots and probability–probability plots.

Item Type: Article
Uncontrolled Keywords: Loss; Maximum likelihood; Mixture distributions
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science > Institute of Mathematical Sciences
Depositing User: Ms. Juhaida Abd Rahim
Date Deposited: 08 Oct 2019 07:27
Last Modified: 08 Oct 2019 07:27
URI: http://eprints.um.edu.my/id/eprint/22714

Actions (login required)

View Item View Item